I think I threw up and inhaled it while I was sleeping......

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ngwen
Regular Member


Date Joined May 2007
Total Posts : 85
   Posted 9/28/2007 8:47 AM (GMT -7)   
Has this ever happen to anyone. It happen at least once a week while I was pregnant with my last child (that was over 3 yrs ago) and it scares the crap out of me. Basically, I wake up choking and running to the restroom. The smell and taste was vomit, YUK! I started hurting pretty bad last night again and am still feeling pretty bad. I also put on about 3 inches around my waist from yesterday to today. I started my taper on Tuesday (prednisone from 20 to 15mg) I can't seem to get passed 20 mg without a flare. I just want to get off of the meds!!! I hate taking them. I get nauseated almost daily just from taking so many pills. confused
Dx w/Crohn's 5/07
Predinsone 15mg/day
Azathioprine 100mg/day
Sulfasalazin 4000mg/day
Flax Oil, Fiber Supplement, Multi-Vitamin


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/28/2007 9:01 AM (GMT -7)   
Have you tried taking your meds at bedtime. (Everything but the Pred, that should be taken as early in the morning as possible). Sometimes that helps get rid of some of the side effects. As for vomiting in your sleep, have you been checked for acid reflux. I know the Pred can stir that up alot. Also, maybe you could ask your doc for something like Phenergan or Zofran for the nausea. I take both daily and it really helps. Good Luck!
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


ngwen
Regular Member


Date Joined May 2007
Total Posts : 85
   Posted 9/28/2007 11:48 AM (GMT -7)   
well, I have the phenegran and it makes me unable to take care of my kids, usually I just pass out. I have to take the meds I am on throughout the day. I usually take the bulk of them in the morning after breakfast. I think it is just the immuran that is causing the nausea. I think I might ask my doc to check out the acid reflux thing, though, I know he will just give me another prescription for that. I will try switching the immuran tomorrow to taking it at night and see if that helps. Thanks!!!
Dx w/Crohn's 5/07
Predinsone 15mg/day
Azathioprine 100mg/day
Sulfasalazin 4000mg/day
Flax Oil, Fiber Supplement, Multi-Vitamin


Dave D
Regular Member


Date Joined Aug 2005
Total Posts : 404
   Posted 9/28/2007 11:51 AM (GMT -7)   
Do you sleep with your head elevated? Try 2 pillows. Also, you may need to talk to your Doc about Previcid or Prilosec to reduce the reflux.
Dave D
Retired male in late 60's. Perforated Colon in 92. Diagnosed as Ulcerative Colitis in 93. Uncontrolled flareup in 97 dictated J-pouch surgery. 04 Capsule endoscopy diagnosed as Crohns not UC. Emergency surgery in 05 to remove lodged camera capsule. Biopsies positively diagnosed Crohns at that time. 12/06 Unsucessfully tried Naltrexone(LDN). 2/07 developed scleritis of the eye, tearing and detaching the retina. Treated with high doses of Prednisone. 6/07 Eye is healing and currently taking Entocort counting on the residual (non-systemic portion) treating the eye. In October if eye is stabilized, will need cataract removal (obviously old steroid associated). Then surgey to the back of the eye to remove scare tissue caused by the detachment. The upside? Right now I only have to clean one side (lense) of my glasses.
Married with 4 grandkids.


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/28/2007 1:00 PM (GMT -7)   
Also, maybe ask the doc for Zofran. That is a good nausea medicine and doesn't make you loopy like the Phenergan does.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 9/28/2007 5:17 PM (GMT -7)   
Hi I've had a lot of problems with acid reflux and gerd at night too when sleeping. I am lowering pred. one half of a 5mg tab a week. I take Pariet for my reflux and gerd and would be nuts without it ,I now have about 8 pillows in my bed, helps some but I slide down .Sometimes a 4x4 will allevate the mattress. I had it Mon. and by Wed. I was down with a chest cold and sore throat. Sometimes the pills don't help but they make it less frequent. So I am going to bring in the 4x4 tomorrow I think because of the sliding. How fast are you lowering the pred. per week? Maybe try a half of a 5mg pill a week ask your Dr. if you can . lol gail

randynoguts
Veteran Member


Date Joined Jan 2003
Total Posts : 6049
   Posted 9/28/2007 5:38 PM (GMT -7)   
its called vomit aspiration. if that truly is what happpened. inhaling vomit is dangerous and should be checked out. you can get a deadly type of pneumonia from it.
randynoguts 



     http://www.geocities.com/randynogutsweb/


ngwen
Regular Member


Date Joined May 2007
Total Posts : 85
   Posted 9/28/2007 7:36 PM (GMT -7)   
that is exactly what I was thinking, since fluid in your lungs can cause just plain old pneumonia. Of course I never got ill before from that but I am on immune supressors if that makes a difference. I really don't have a problem with acid reflux except that incident. Though years ago (when I was diagnosed w/esophogitis) I could not go an hour without some sort of Malox or something. I did have a little indigestion this past weekend but I ate horribly and so deserved it. (bacon, eggs, cheese, lots of chocolate and steak, it was my anniversary trip) I think I will google "vomit aspiration" and see what it is all about. Thanks so much!
Dx w/Crohn's 5/07
Predinsone 15mg/day
Azathioprine 100mg/day
Sulfasalazin 4000mg/day
Flax Oil, Fiber Supplement, Multi-Vitamin


dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 9/29/2007 8:07 AM (GMT -7)   
I curbed the nausea by taking my pills with milk. I had nausea issues while on pred, they also prescribe protonics while I am on pred. My old GI never did that and I always had to carry around a bottle of tums even low acidic foods such as milk and cheese would give me heartburn while I was on pred...that is until the change in docs and addition of protonics when I am on pred.
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987
 
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:50 AM (GMT -7)
There are a total of 2,732,942 posts in 301,071 threads.
View Active Threads


Who's Online
This forum has 151225 registered members. Please welcome our newest member, Milenita.
293 Guest(s), 13 Registered Member(s) are currently online.  Details
notsosicklygirl, tickbite666, Hungrydude, AnxiousTexan, sararaewald, jujub, iho, steveinErie, pmm73, time2reclaim, Traveler, straydog, racquetball74


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer